Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A conformal integral invariant on Riemannian foliations


Authors: Guofang Wang and Yongbing Zhang
Journal: Proc. Amer. Math. Soc. 141 (2013), 1405-1414
MSC (2010): Primary 53C21; Secondary 58E12, 53C12
DOI: https://doi.org/10.1090/S0002-9939-2012-11498-4
Published electronically: September 7, 2012
MathSciNet review: 3008887
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a closed manifold which admits a foliation structure $ \mathcal {F}$ of codimension $ q\geq 2$ and a bundle-like metric $ g_0$. Let $ [g_0]_B$ be the space of bundle-like metrics which differ from $ g_0$ only along the horizontal directions by a multiple of a positive basic function. Assume $ Y$ is a transverse conformal vector field and the mean curvature of the leaves of $ (M,\mathcal {F},g_0)$ vanishes. We show that the integral $ \int _MY(R^T_{g^T})d\mu _g$ is independent of the choice of $ g\in [g_0]_B$, where $ g^T$ is the transverse metric induced by $ g$ and $ R^T$ is the transverse scalar curvature. Moreover if $ q\geq 3$, we have $ \int _MY(R^T_{g^T})d\mu _g=0$ for any $ g\in [g_0]_B$. However there exist codimension $ 2$ minimal Riemannian foliations $ (M,\mathcal {F},g)$ and transverse conformal vector fields $ Y$ such that $ \int _MY(R^T_{g^T})d\mu _g\neq 0$. Therefore, $ \int _MY(R^T_{g^T})d\mu _g$ is a nontrivial obstruction for the transverse Yamabe problem on minimal Riemannian foliation of codimension $ 2$.


References [Enhancements On Off] (What's this?)

  • 1. Akutagawa, K., Computations of the orbifold Yamabe invariant, Math. Z., DOI: 10.1007/s00209-011-0880-0
  • 2. Akutagawa, K.; Botvinnik, B., The relative Yamabe invariant. Comm. Anal. Geom. 10 (2002), 935-969. MR 1957657 (2003m:53049)
  • 3. Apostolov, V.; Calderbank, D. M. J.; Gauduchon, P.; Tonnesen-Friedman, C. W., Hamiltonian 2-forms in Kähler geometry. II. Global classification. J. Differential Geom. 68 (2004), 277-345. MR 2144249 (2006g:53054)
  • 4. Brendle, S.; Marques, F. C., Recent progress on the Yamabe problem, arXiv:1010.4960
  • 5. Bourguignon, J. P., Invariants intégraux fonctionnels pour des équations aux dérivés partielles d'origine géométrique. Lecture Notes in Math. 1209, 100-108, Springer, Berlin (1986). MR 863748 (88b:58145)
  • 6. Bourguignon, J. P.; Ezin, J. P., Scalar curvature functions in a conformal class of metrics and conformal transformations. Trans. Amer. Math. Soc. 301 (1987) 723-736. MR 882712 (88e:53054)
  • 7. Boyer, C. P.; Galicki, K., Sasakian geometry. Oxford Mathematical Monographs. Oxford University Press, Oxford (2008). MR 2382957 (2009c:53058)
  • 8. Futaki, A., An obstruction to the existence of Einstein Kähler metrics. Invent. Math. 73 (1983), 437-443. MR 718940 (84j:53072)
  • 9. Futaki, A., Kähler-Einstein metrics and integral invariants. Lecture Notes in Mathematics 1314. Springer-Verlag, Berlin (1988). MR 947341 (90a:53053)
  • 10. Gauduchon, P.; Ornea, L., Locally conformally Kähler metrics on Hopf surfaces. Ann. Inst. Fourier (Grenoble) 48 (1998), 1107-1127. MR 1656010 (2000g:53088)
  • 11. Hebey, E.; Vaugon, M., Le problème de Yamabe équivariant. Bull. Sci. Math. 117 (1993), 241-286. MR 1216009 (94k:53056)
  • 12. Jung, M. J.; Jung, S. D., Riemannian foliations admitting transversal conformal fields. Geom. Dedicata 133 (2008), 155-168. MR 2390074 (2009b:53040)
  • 13. Kazdan, J. L.; Warner, F. W., Curvature functions for compact $ 2$-manifolds. Ann. of Math. (2) 99 (1974), 14-47. MR 0343205 (49:7949)
  • 14. Kazdan, J. L.; Warner, F. W., Scalar curvature and conformal deformation of Riemannian structure. J. Differential Geometry 10 (1975), 113-134. MR 0365409 (51:1661)
  • 15. Lichnerowicz, A.: Géométrie des groupes de transformations. (French) Travaux et Recherches Mathématiques, III. Dunod, Paris (1958). MR 0124009 (23:A1329)
  • 16. Schoen, R., The existence of weak solutions with prescribed singular behavior for a conformally invariant scalar equation. Comm. Pure Appl. Math. 41 (1988), 317-392. MR 929283 (89e:58119)
  • 17. Smoczyk, K.; Wang, G.; Zhang, Y. B., The Sasaki-Ricci flow. Internat. J. Math. 21 (2010), 951-969. MR 2671532 (2011m:53125)
  • 18. Tondeur, P., Geometry of foliations. Monographs in Mathematics, 90. Birkhäuser Verlag, Basel, 1997. MR 1456994 (98d:53037)
  • 19. Viaclovsky, J., Conformal geometry and fully nonlinear equations. Inspired by S. S. Chern, 435-460, Nankai Tracts Math., 11, World Sci. Publ., Hackensack, NJ, 2006. MR 2313345 (2008c:53030)
  • 20. Viaclovsky, J., Monopole metrics and the orbifold Yamabe problem. Annales de L'Institut Fourier (Grenoble) 60 (2010), 2503-2543 (2011). MR 2866998
  • 21. Wang, G., $ \mathcal {S}^1$-invariant harmonic maps from $ \mathcal {S}\sp 3$ to $ \mathcal {S}\sp 2$. Bull. London Math. Soc. 32 (2000), 729-735. MR 1781585 (2002b:53109)
  • 22. Wang, G.; Zhang, Y. B., The Sasaki-Ricci flow on Sasakian $ 3$-spheres. Preprint.
  • 23. Wang, G.; Zhang, Y.B., On transverse Yamabe problem, in prepraration.
  • 24. Wu, L. F., The Ricci flow on $ 2$2-orbifolds with positive curvature. J. Differential Geom. 33 (1991), 575-596. MR 1094470 (92d:53037)
  • 25. Yorozu, S.; Tanemura, T., Green's theorem on a foliated Riemannian manifold and its applications. Acta Math. Hungar. 56 (1990), 239-245. MR 1111308 (92e:53039)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C21, 58E12, 53C12

Retrieve articles in all journals with MSC (2010): 53C21, 58E12, 53C12


Additional Information

Guofang Wang
Affiliation: Mathematisches Institut, Albert-Ludwigs-Universität Freiburg, Eckerstr. 1, 79104 Freiburg, Germany
Email: guofang.wang@math.uni-freiburg.de

Yongbing Zhang
Affiliation: Department of Mathematics, University of Science and Technology of China, 230026 Hefei, People’s Republic of China – and – Mathematisches Institut, Albert-Ludwigs-Universität Freiburg, Eckerstr. 1, 79104 Freiburg, Germany
Email: ybzhang@amss.ac.cn

DOI: https://doi.org/10.1090/S0002-9939-2012-11498-4
Received by editor(s): August 21, 2011
Published electronically: September 7, 2012
Additional Notes: This project is supported by SFB/TR71 “Geometric partial differential equations” of DFG
Communicated by: Lei Ni
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society